MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS TECHNOLOGIES AS AFINION 2; ANALYSER

ABBOTT DIAGNOSTICS TECHNOLOGIES AS AFINION 2; ANALYSER
Model Number 1116986
Medical Device Problem Codes Smoking (1585); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 the customer sent technical services (ts) an email, their afinion 2 (sn (b)(6)) was smelling very hot and smoking while running a test.The customer had already unplugged the machine and stopped using it.On (b)(6) 2024 customer confirmed: the power cord was black and blue color with serial no.(b)(6).There was a small amount of smoke, the location from where it cam could not be identified and the hot smell was like burning plastic.In addition to this the customer also confirmed there was a terrible noise from the instrument.Customer confirmed the incident did not cause death or any injury.The instrument was set up in a suitable environment.
 
Additional Manufacturer Narrative
There were no adverse patient effects and no clinically significant delay in the procedure reported in the complaint.The complaint details were reviewed along with our internal records.No observations from the internal investigation could explain the development of smoke or warm odor.The issue reported could not be verified internally, and the cause could not be identified.The returned instrument was tested on (b)(6) 2025, the instrument passed all inspection.Heat on the main printed board assembly (pba) was within normal range.Instrument was dispositioned as scrap due to unknown cause of complaint.
 
Event or Problem Description
On 02 oct 2024 the customer sent technical services (ts) an email, that their afinion 2 (sn (b)(6)) was smelling very hot and smoking while running a test.The customer had already unplugged the machine and stopped using it.The customer later added that they were not able to see where the small amount of smoke was coming from, but could smell hot plastic and the instrument was making a terrible noise.On 03 oct 2024 customer confirmed: - the power cord was black and blue color with serial no.(b)(6).- there was a small amount of smoke, the location from where it came could not be identified and the hot smell was like burning plastic.In addition to this the customer also confirmed there was a terrible noise from the instrument.Customer confirmed the incident did not cause death or any injury.The instrument was set up in a suitable environment.

Brand Name
AFINION 2
Common Device Name
ANALYSER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS TECHNOLOGIES AS
kjelsåsveien 161
p.o.box 6863 rodeløkka
oslo NO-05 04
NO  NO-0504
Manufacturer (Section G)
ABBOTT DIAGNOSTICS TECHNOLOGIES AS
kjelsåsveien 161
p.o.box 6863 rodeløkka
oslo NO-05 04
NO   NO-0504
Manufacturer Contact
claire dora
kjelsåsveien 161
p.o.box 6863 rodeløkka
oslo NO-05-04
NO   NO-0504
24056000
MDR Report Key20531136
Report Number9613069-2024-00005
Device Sequence Number17812927
Product Code JQT
UDI-Device Identifier07070060014708
UDI-Public07070060014708
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K182988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1116986
Device Catalogue Number1116986
Device Lot Number10439635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown